Reversible bilateral blepharoptosis following oxaliplatin infusion: a case report and literature review
Oxaliplatin, a platinum analogue employed in the treatment of colorectal cancer and various other neoplasms, is characterized by a broad range of adverse events. Peripheral neuropathy is probably the most peculiar and clinically relevant toxicity associated with its use and can be distinguished into two types: acute and chronic neurotoxicity. We report a case of acute reversible bilateral palpebral ptosis and dyspnea without bronchospasm or laryngospasm which occurred at the end of the third administration of adjuvant oxaliplatin by infusion for stage III colon cancer in a 54-yearold woman. Chlorphenamine and hydrocortisone were administered with fast resolution of dyspnea and slight improvement of ptosis. Complete resolution with no sequelae occurred in one hour. No further recurrence of blepharoptosis was described during the following days. The subsequent cycles were prescribed at reduced dosage without acute complications.
Tumori 2013; 99(5): e216 - e219
Article Type: CASE REPORT
Giuseppe Fanetti, Laura AM Ferrari, Filippo Pietrantonio, Roberto Buzzoni
You will be granted access to the article for 72 hours and you will be able to download any format (PDF or ePUB). The article will be available in your login area under "My PayPerView". You will need to register a new account (unless you already own an account with this journal), and you will be guided through our online shop. Online purchases are paid by Credit Card through PayPal.